Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

May 30, 2017Hendry County, Florida

NWS Miami, FL issued this special weather statement at May 30, 2017, 5:13 PM EDT for Hendry County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2017, 5:13 PM EDT (21:13 UTC)
Expired
May 30, 2017, 6:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1805 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS82 KMFL 302113
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
513 PM EDT TUE MAY 30 2017
 
FLZ066-070-302200-
Hendry FL-Inland Collier County FL-
513 PM EDT TUE MAY 30 2017

...Significant Weather Advisory for 45 to 55 mph winds and small hail
for central Hendry County Until 600 PM EDT...

* At 512 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Devils Garden, or 8 miles southwest of Montura. This storm was
  slowly drifting north-northeast at 5 mph. 

* The primary impacts will be small hail and gusty winds  of 45 TO 55
  mph. These winds can down small tree limbs and branches, and blow
  around unsecured small objects. Seek shelter in a safe building
  until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Montura and Devils Garden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2647 8106 2644 8132 2670 8129 2670 8103
TIME...MOT...LOC 2112Z 184DEG 2KT 2655 8117 

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 30, 3:55 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 30, 3:55 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
355 PM EDT Tue May 30 2017

.DISCUSSION...
Upper level ridge gradually moves eastward into the Atlantic
waters along with surface high pressure. This is allowing for
a more south east flow, thus setting up for an increase in low
level moisture over South Florida for much of the week. Latest
MFL 12Z sounding shows pwats of up to 1.5 inchees this morning
with decent amount of CAPE and a light to moderate se flow.
Expect current activity to increase as the afternoon progress
becoming more scattered in portions of the interior and west
Gulf coast. Model guidance continues to be more aggressive in
convective coverage this afternoon.

Tonight through Thursday, light to moderate southeast flow will
continue to increase moisture content over the region with the
latest model runs maintaining high pwats values of up to 1.9 in
by the end of the week. With more low-level moisture combined
with sea-breeze and outflow boundary interactions, potential for
showers and thunderstorms will also increase as well through the
week. Rain chances during the afternoon and evening hrs will be
mainly concentrated in the interior and Lake Okeechobee regions.
During the morning hours showers and storms will be concentrated
over the waters. High temperatures will exceed the 90s across S
Florida and minimum still remaining in the mid to upper 70s along
the east coast metro area and low 70s interior and west. Thursday
through Tuesday, model guidance show rain chances will increase
mainly interior counties through the weekend into early next week
at this time. Temperatures during the long term will be regulated
by precipitation, so maxima will return to near normal near 90F,
with minima remaining above normal in the 70s.

&&

.MARINE...
Southeast flow will gradually become more dominant through the
week, though speeds should generally be 15 KT or less. Seas
remain around 4 feet or less through the week. Thunderstorm
chances will increase for the latter half of the week.

&&

.AVIATION...
VFR expected to prevail through the TAF period. Afternoon
thunderstorms are expected to develop inland of the terminals.
Some convection could come near APF and TMB, though storms should
generally stay west of the east coast terminals. Wind should
remain generally light overnight before picking up after sunrise
on Wednesday morning. APF will likely see another Gulf sea breeze
develop on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  90  77  89 /  10  20  30  40
Fort Lauderdale  80  89  79  89 /  10  10  30  40
Miami            79  90  79  90 /  10  20  40  40
Naples           74  92  75  92 /  20  40  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...67/MT
MARINE...67/MT
Hazardous weather outlook, May 30, 4:08 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
408 PM EDT Tue May 30 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310815-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
408 PM EDT Tue May 30 2017

This hazardous weather outlook is for South Florida.

DAY ONE...TONIGHT

Thunderstorms....lingering storms may last through the early evening
hours, mainly over the Gulf coast and interior areas. Main threats
will be lightning strikes and locally heavy rain.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Thunderstorms are possible mainly over interior sections Wednesday.
There is a chance of thunderstorms for all areas Thursday through
Saturday, mainly during the afternoon. The primary threat with this
activity will be lightning and locally heavy rainfall.

No other Hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, May 30, 11:39 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1139 AM EDT TUE MAY 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     FUNNEL CLOUD     15 SE BIG CYPRESS RESER 26.16N  80.79W
05/30/2017                   BROWARD            FL   FOREST SERVICE

            MEMBER OF FOREST SERVICE REPORTED A BRIEF FUNNEL CLOUD
            A FEW MILES SOUTH OF INTERSTATE 75 AND SOUTHEAST OF THE
            MICCOSUKEE INDIAN RESERVATION. TIME AND LOCATION
            ESTIMATED BY RADAR.

&&

EVENT NUMBER MFL1700167

IRL
Special weather statement, May 30, 4:29 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
429 PM EDT TUE MAY 30 2017

FLZ066-070-302100-
Hendry FL-Inland Collier County FL-
429 PM EDT TUE MAY 30 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for north central Collier and southwestern
Hendry Counties Until 500 PM EDT...

* At 428 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Ave Maria, moving north at 15 mph.

* The primary impacts will be frequent to excessive lightning and
  gusty winds  of 45 TO 55 mph.  Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Ave Maria, Immokalee, Bunker Hill, Sunniland and Lake Trafford.

LAT...LON 2628 8121 2623 8137 2650 8155 2658 8126
TIME...MOT...LOC 2028Z 162DEG 11KT 2632 8133

KScharf
Special weather statement, May 30, 4:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
444 PM EDT TUE MAY 30 2017

FLZ063-302130-
Glades FL-
444 PM EDT TUE MAY 30 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for south central Glades County Until 530 PM
EDT...

* At 444 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Ortona, or 7 miles west of Moore Haven, moving north at 10
  mph.

* The primary impacts will be frequent to excessive lightning and
  gusty winds  of 45 TO 55 mph.  Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Moore Haven, Lakeport, Palmdale and Lake Hicpochee.

LAT...LON 2677 8113 2677 8129 2703 8134 2702 8104
TIME...MOT...LOC 2044Z 181DEG 9KT 2683 8120

KScharf
Special weather statement, May 30, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
513 PM EDT TUE MAY 30 2017

FLZ066-070-302200-
Hendry FL-Inland Collier County FL-
513 PM EDT TUE MAY 30 2017

...Significant Weather Advisory for 45 to 55 mph winds and small hail
for central Hendry County Until 600 PM EDT...

* At 512 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Devils Garden, or 8 miles southwest of Montura. This storm was
  slowly drifting north-northeast at 5 mph.

* The primary impacts will be small hail and gusty winds  of 45 TO 55
  mph. These winds can down small tree limbs and branches, and blow
  around unsecured small objects. Seek shelter in a safe building
  until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Montura and Devils Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2647 8106 2644 8132 2670 8129 2670 8103
TIME...MOT...LOC 2112Z 184DEG 2KT 2655 8117

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:00 AM EDTSpecial Weather StatementMFLBroward, Hendry45 min
May 30, 4:29 PM EDTSpecial Weather StatementMFLHendry31 min
May 30, 4:36 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry24 min
May 30, 4:44 PM EDTSpecial Weather StatementMFLGlades46 min
May 30, 5:03 PM EDTSpecial Marine WarningMFL42 min
May 30, 5:38 PM EDTSpecial Weather StatementMFLGlades37 min
May 30, 5:52 PM EDTSpecial Marine WarningMFL38 min
May 30, 6:14 PM EDTSpecial Weather StatementMFLGlades46 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.